Alert archive / Colorado / Tornado Warnings in 2022
Tornado Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 6, 2022, 3:42 PM MDT for Lincoln County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 3:42 PM MDT (21:42 UTC)
- Expired
- Jul 6, 2022, 4:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:09 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
998
WFUS55 KBOU 062142
TORBOU
COC073-062215-
/O.NEW.KBOU.TO.W.0005.220706T2142Z-220706T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
342 PM MDT Wed Jul 6 2022
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
East central Lincoln County in east central Colorado...
* Until 415 PM MDT.
* At 342 PM MDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Boyero, or 28 miles southeast of Limon,
moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Boyero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3882 10354 3907 10351 3905 10316 3880 10317
TIME...MOT...LOC 2142Z 275DEG 21KT 3891 10343
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
RPK2 follow-up statements
867
WWUS55 KBOU 062157
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
357 PM MDT Wed Jul 6 2022
COC073-062215-
/O.CON.KBOU.TO.W.0005.000000T0000Z-220706T2215Z/
Lincoln CO-
357 PM MDT Wed Jul 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR EAST
CENTRAL LINCOLN COUNTY...
At 357 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Boyero, or 30 miles southwest of Flagler, moving
east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Boyero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3882 10347 3906 10342 3905 10316 3880 10317
TIME...MOT...LOC 2157Z 275DEG 21KT 3890 10331
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
RPK659
WWUS55 KBOU 062216
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
416 PM MDT Wed Jul 6 2022
COC073-062226-
/O.EXP.KBOU.TO.W.0005.000000T0000Z-220706T2215Z/
Lincoln CO-
416 PM MDT Wed Jul 6 2022
...THE TORNADO WARNING FOR EAST CENTRAL LINCOLN COUNTY HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3882 10347 3906 10342 3905 10316 3880 10317
TIME...MOT...LOC 2216Z 275DEG 21KT 3889 10317
$$
RPKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 6, 3:02 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 6, 3:02 PM MDT, 40 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 302 PM MDT Wed Jul 6 2022 .SHORT TERM...(This evening through Thursday) Issued at 217 PM MDT Wed Jul 6 2022 Moisture moving around the periphery of the upper ridge brought increased precipitable water (PWAT) values of over an inch to the region. Dry air intrusion earlier today helped to decouple the atmosphere over the higher terrain lowering MLCIN and increasing CAPE values across the CWA from 1,000 to 2,000 j/kg. Steering flow is rather weak causing slow storm motions that will aid in possible flooding scenarios over the metro area and across the eastern plains. Continued surface NE flow will help to maintain an upslope component over the foothills and Palmer Divide that will aid in the formation of storms. Mid-level flow although weak will carry storms over the metro area and urban corridor after 2 pm and will continue into the evening. Although storms are currently struggling to stay together off the foothills initially there is confidence that storms will still form and drop heavy rain across the metro with current ACARs soundings showing lapse rates over 8.1 c/km and no capping inversion in place. Current visible satellite shows decent shear with northeast flow near the surface and southwest flow in the mid and upper levels. Hires models continue to show bulk shear values in the 30-40 kt range which is enough for strong to severe storms mainly east of I-25. These storms could produce quarter size hail or copious amounts of small hail with strong wet microbursts with damaging winds into the evening hours. Also can't rule out training storms or an MCS over the eastern plains with weak corfidi vectors and more unidirectional flow present. Current CAMs show storms pushing east and diminishing after midnight. For Thursday, PWAT values will decrease slightly but will still be over an inch projected for the eastern plains. Models are showing a weak disturbance in the upper ridge that will aid in the formation of convection by the afternoon with slightly less coverage than today. Storms will be moving only slightly faster than today so will maintain a limited risk of flooding for the burn scars. More info can be found in the hydro section below. Temperatures will continue to be closer to seasonal normals with highs in the upper 80s over the plains and 60s to 70s for the high country. .LONG TERM...(Thursday night through Wednesday) Issued at 217 PM MDT Wed Jul 6 2022 Isolated to scattered showers and storms are expected to continue across the forecast area Thursday night, most numerous east of the mountains. The best moisture and instability will be over the plains east of Denver where one or two stronger storms with brief heavy rain and small hail will be possible. Warmer and drier weather is expected Friday through the weekend as upper level high pressure builds over the Southern Rockies. There may be enough lingering moisture combined with daytime heating to produce a few afternoon and evening showers and storms, mainly over the higher terrain south of I-70. Saturday and Sunday look to be quite hot across the plains with forecasted max temperatures ranging between 95 and 103 degrees. Early next week, the models are suggesting that the upper high will retrograde westward as an upper level shortwave rides over the ridge into the Upper Midwest. This pattern would put Colorado under the influence of a northwesterly flow aloft which may open the door to occasional cold fronts moving across Northeastern Colorado. If this verifies, the weather could become more active with cooler temperatures and a better chance for precipitation, especially east of the mountains. However, many of the ensemble members keep the high further to the east which would limit precipitation chances and keep temperatures warmer. Time will tell. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1220 PM MDT Wed Jul 6 2022 Light northerly winds will prevail outside of convection. However, there is model inconsistency when it comes to prevailing wind direction with storms forming over the higher terrain and moving east mainly between 21 and 01z for DEN and APA. Timing for BJC will be a little earlier around 20z until 00z. The main impacts from the convection will be gusty and erratic winds with speeds up to 35kts. This will be in addition to periods of moderate to heavy rain that will drop visibility, but is expected to stay VFR. Lighting with a slight chance of small hail will also be possible. Cloud bases are currently projected around 7-8,000 ft with tops averaging around 40,000 ft. && .HYDROLOGY... Issued at 217 PM MDT Wed Jul 6 2022 Showers and thunderstorms capable of producing heavy rain will be possible over the burn scars today and Thursday. Storm motion will be slower so will maintain a limited threat over the burn areas. Storms will be capable of dropping up to 0.5 inches in a short period of time. An upper level ridge of high pressure building over the the Southern Rockies will bring warmer and drier conditions to the area Friday through the weekend. As a result, the flash flood threat will be very low. By early next week, the flash flood threat across the burn scars may increase to limited as monsoonal moisture increases somewhat. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...Kalina AVIATION...Bowen HYDROLOGY...Bowen/Kalina
Hazardous weather outlook, Jul 6, 11:31 AM MDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1131 AM MDT Wed Jul 6 2022 COZ030>051-071745- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1131 AM MDT Wed Jul 6 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Less hot today. Primary threat will be thunderstorms this afternoon and evening, with potential for localized heavy rain, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered afternoon showers and thunderstorms Thursday with the best chances over the high country. There is a chance for a few stronger storms over the plains which may produce small hail, gusty outflow winds, brief heavy rain and lightning. Heat will be the main impact for the weekend with well-above normal temperatures becoming more likely for the weekend and perhaps highs approaching triple digits over the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, reports of flooding or hail would be appreciated.
In the hours before
Special weather statement, Jul 6, 1:34 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Denver CO
134 PM MDT Wed Jul 6 2022
COZ035-038-062000-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
134 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southeastern Larimer
County through 200 PM MDT...
At 134 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Pinewood Springs, or 23 miles southwest of Fort
Collins, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cedar Cove, Carter Lake and Pinewood Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4027 10546 4043 10544 4042 10520 4026 10519
TIME...MOT...LOC 1934Z 276DEG 15KT 4033 10540
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RPKSpecial weather statement, Jul 6, 1:59 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Denver CO
159 PM MDT Wed Jul 6 2022
COZ041-062030-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
159 PM MDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of west central Elbert
County through 230 PM MDT...
At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Kiowa, or 32 miles northeast of Colorado Springs,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kiowa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3925 10460 3941 10451 3938 10434 3937 10433
3937 10430 3936 10431 3935 10430 3934 10428
3934 10432 3932 10434 3931 10432 3929 10431
3921 10436
TIME...MOT...LOC 1958Z 205DEG 16KT 3928 10447
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:40 PM MDT | Areal Flood Advisory | BOU | Larimer | 95 min |
| Jul 6, 1:34 PM MDT | Special Weather Statement | BOU | Boulder | 26 min |
| Jul 6, 1:55 PM MDT | Areal Flood Advisory | BOU | Larimer | 95 min |
| Jul 6, 1:59 PM MDT | Special Weather Statement | BOU | Elbert | 31 min |
| Jul 6, 2:02 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 43 min |
| Jul 6, 2:09 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 51 min |
| Jul 6, 2:43 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 47 min |
| Jul 6, 2:46 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 44 min |
| Jul 6, 2:54 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 36 min |
| Jul 6, 2:57 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 6, 3:01 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 29 min |
| Jul 6, 3:19 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 41 min |
| Jul 6, 3:24 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 36 min |
| Jul 6, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 49 min |
| Jul 6, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 47 min |
| Jul 6, 3:44 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 46 min |
| Jul 6, 3:56 PM MDT | Tornado Warning | BOU | Morgan | 34 min |
| Jul 6, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 31 min |
| Jul 6, 4:10 PM MDT | Tornado Warning | BOU | Elbert | 20 min |
| Jul 6, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 30 min |
| Jul 6, 4:29 PM MDT | Tornado Warning | BOU | Morgan | 16 min |
| Jul 6, 4:44 PM MDT | Tornado Warning | BOU | Morgan | 31 min |
| Jul 6, 4:57 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 6, 4:57 PM MDT | Tornado Warning | BOU | Morgan | 18 min |
| Jul 6, 5:43 PM MDT | Special Weather Statement | BOU | Lincoln, Washington | 32 min |
Nearby
Tornado Warnings in Colorado, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.